Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 4, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 11, 2011, 4:07 AM CST. It took effect at Jan 12, 2011, 12:00 AM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2011, 4:07 AM CST (10:07 UTC)
- In effect from
- Jan 12, 2011, 12:00 AM CST
- Expired
- Jan 12, 2011, 11:43 PM CST
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
768 WHUS73 KGRB 111007 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 407 AM CST TUE JAN 11 2011 ...NORTH WINDS EXPECTED TO INCREASE TONIGHT... .WINDS WILL BECOME NORTH AND INCREASE TO 15 TO 25 KNOTS TONIGHT AS A LARGE LOW PRESSURE SYSTEM TRACKS FROM THE OHIO VALLEY TOWARD THE NORTHEAST UNITED STATES. LMZ541>543-111800- /O.NEW.KGRB.SC.Y.0004.110112T0600Z-110113T0600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 407 AM CST TUE JAN 11 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST WEDNESDAY NIGHT. * NORTH WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE TONIGHT...AND CONTINUE THROUGH WEDNESDAY EVENING. GUSTS TO NEAR 30 KNOTS ARE POSSIBLE. * WAVES WILL BUILD TO 4 TO 6 FEET...ESPECIALLY TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TSK/MPC
8 follow-up statements
144 WHUS73 KGRB 111619 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1019 AM CST TUE JAN 11 2011 ...NORTH WINDS EXPECTED TO INCREASE TONIGHT... .WINDS WILL BECOME NORTH AND INCREASE TO 15 TO 25 KNOTS TONIGHT AS A LARGE LOW PRESSURE SYSTEM TRACKS FROM THE OHIO VALLEY TO THE NORTHEAST UNITED STATES. LMZ541>543-120030- /O.CON.KGRB.SC.Y.0004.110112T0600Z-110113T0600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1019 AM CST TUE JAN 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST WEDNESDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST WEDNESDAY NIGHT. * NORTH WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE TONIGHT...AND CONTINUE THROUGH WEDNESDAY EVENING. GUSTS TO NEAR 30 KNOTS ARE POSSIBLE. * WAVES WILL BUILD TO 4 TO 6 FEET...ESPECIALLY TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
381 WHUS73 KGRB 112142 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 342 PM CST TUE JAN 11 2011 ...NORTH WINDS EXPECTED TO INCREASE TONIGHT... .NORTH WINDS WILL INCREASE TO 15 TO 25 KNOTS TONIGHT AS A LARGE LOW PRESSURE SYSTEM TRACKS FROM THE OHIO VALLEY TO THE NORTHEAST UNITED STATES. LMZ541>543-120545- /O.CON.KGRB.SC.Y.0004.110112T0600Z-110113T0600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 342 PM CST TUE JAN 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST WEDNESDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST WEDNESDAY NIGHT. * NORTH WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE TONIGHT...AND CONTINUE THROUGH WEDNESDAY NIGHT. GUSTS TO NEAR 30 KNOTS ARE POSSIBLE. * WAVES WILL BUILD TO 3 TO 6 FEET...ESPECIALLY TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
183 WHUS73 KGRB 120326 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 926 PM CST TUE JAN 11 2011 ...NORTH WINDS EXPECTED TO INCREASE TONIGHT... .NORTH WINDS WILL INCREASE TO 15 TO 25 KNOTS TONIGHT AS A LARGE LOW PRESSURE SYSTEM TRACKS FROM THE OHIO VALLEY TO THE NORTHEAST UNITED STATES. LMZ541>543-121130- /O.CON.KGRB.SC.Y.0004.110112T0600Z-110113T0600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 926 PM CST TUE JAN 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST WEDNESDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST WEDNESDAY NIGHT. * NORTH WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE TONIGHT...AND CONTINUE THROUGH WEDNESDAY NIGHT. GUSTS TO NEAR 30 KNOTS ARE POSSIBLE. * WAVES WILL BUILD TO 3 TO 6 FEET...ESPECIALLY TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
041 WHUS73 KGRB 120916 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 316 AM CST WED JAN 12 2011 ...GUSTY NORTH WINDS AND HIGH WAVES TO CONTINUE INTO TONIGHT... .PERSISTENT NORTH WINDS WILL CAUSE WAVES TO BUILD TO 3 TO 5 FEET TODAY. THE WINDS AND WAVES WILL GRADUALLY SUBSIDE TONIGHT. LMZ541>543-121730- /O.CON.KGRB.SC.Y.0004.000000T0000Z-110113T0600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 316 AM CST WED JAN 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * NORTH WINDS OF 15 TO 20 KNOTS...WITH FREQUENT GUSTS OVER 25 KNOTS...WILL CONTINUE INTO THIS EVENING. * WAVES ARE EXPECTED TO BE 3 TO 5 FEET...WITH THE HIGHEST WAVES OCCURRING TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TSK
499 WHUS73 KGRB 121621 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1021 AM CST WED JAN 12 2011 ...GUSTY NORTH WINDS AND HIGH WAVES TO CONTINUE INTO TONIGHT... LMZ541>543-130000- /O.CON.KGRB.SC.Y.0004.000000T0000Z-110113T0600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1021 AM CST WED JAN 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * NORTH WINDS OF 15 TO 20 KNOTS...WITH FREQUENT GUSTS OVER 25 KNOTS...WILL CONTINUE INTO THIS EVENING. WIND GUSTS TO AROUND 30 KNOTS WILL ALSO BE LIKELY IN THE DEATHS DOOR AREA NEAR WASHINGTON ISLAND. * WAVES ARE EXPECTED TO BE 3 TO 5 FEET...WITH THE HIGHEST WAVES OCCURRING TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
970 WHUS73 KGRB 122230 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 430 PM CST WED JAN 12 2011 ...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH LATE TONIGHT... .A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE STRENGTHENING OVER THE EAST COAST AND BUILDING HIGH PRESSURE IN THE PLAINS WILL CONTINUE TO GENERATE BLUSTERY NORTHWEST WINDS OVER THE NEARSHORE WATERS OF LAKE MICHIGAN THROUGH LATE TONIGHT...ESPECIALLY OVER FAR NORTHERN DOOR COUNTY. LMZ541>543-130600- /O.CON.KGRB.SC.Y.0004.000000T0000Z-110113T0600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 430 PM CST WED JAN 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * NORTH WINDS OF 15 TO 20 KNOTS...WITH FREQUENT GUSTS TO 25 KTS...WILL CONTINUE THROUGH LATE TONIGHT. * WAVES ARE EXPECTED TO BE 2 TO 4 FEET...WITH THE HIGHEST WAVES OCCURRING TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
848 WHUS73 KGRB 130342 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 942 PM CST WED JAN 12 2011 ...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH LATE TONIGHT... .A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE STRENGTHENING OVER THE EAST COAST AND BUILDING HIGH PRESSURE IN THE PLAINS WILL CONTINUE TO GENERATE BLUSTERY NORTHWEST WINDS OVER THE NEARSHORE WATERS OF LAKE MICHIGAN THROUGH LATE TONIGHT...ESPECIALLY OVER FAR NORTHERN DOOR COUNTY. LMZ541>543-130600- /O.CON.KGRB.SC.Y.0004.000000T0000Z-110113T0600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 942 PM CST WED JAN 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * NORTH WINDS OF 15 TO 20 KNOTS...WITH FREQUENT GUSTS TO 25 KTS...WILL CONTINUE THROUGH LATE TONIGHT. * WAVES ARE EXPECTED TO BE 2 TO 4 FEET...WITH THE HIGHEST WAVES OCCURRING TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
689 WHUS73 KGRB 130543 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1143 PM CST WED JAN 12 2011 LMZ541>543-130645- /O.CAN.KGRB.SC.Y.0004.000000T0000Z-110113T0600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1143 PM CST WED JAN 12 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. GUSTY NORTH WINDS AND WAVES HAVE SUBSIDED ON LAKE MICHIGAN...SO THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ TSK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 3:40 AM CST, 27 minutes earlier.
Area forecast discussion, Jan 11, 3:40 AM CST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 340 AM CST TUE JAN 11 2011 .SHORT TERM...TODAY THROUGH WEDNESDAY...SNOWFALL TRENDS...INCLUDING LAKE-EFFECT POTENTIAL AND ASSOCIATED WINTER WX HEADLINES...ARE THE MAIN FCST CONCERNS. A LARGE UPPER LOW WAS SITUATED ACROSS THE NORTHERN AND CENTRAL PLAINS EARLY THIS MORNING...WITH A S/W TROF LIFTING NORTH THROUGH WI. THIS WAVE...COMBINED WITH WEAK WAA/ISENT LIFT AND DEEP CYCLONIC FLOW... WAS PRODUCING WIDESPREAD LIGHT SNOW ACROSS MUCH OF THE WSTRN GREAT LKS AND UPPER MIDWEST...INCLUDING ALL BUT FAR NE WI. EAST FLOW WAS CAUSING SOME LAKE ENHANCEMENT OVER SOUTHERN DOOR...KEWAUNEE AND MANITOWOC COUNTIES. A CALL TO KEWAUNEE COUNTY ABOUT AN HOUR AGO INDICATED THAT 1.5 INCHES HAD FALLEN SINCE MIDNIGHT. TIMESECTIONS SHOW THE BEST LIFT OCCURRING ACROSS THE FA THIS MORNING AS THE S/W TROF MOVES THROUGH. HOWEVER...WITH DEEP MOISTURE...WEAK WAA AND DEEP CYCLONIC FLOW CONTINUING THROUGH THE AFTERNOON...EXPECT LIGHT SNOW TO CONTINUE OVER THE RGN. WITH AN EASTERLY COMPONENT TO THE WINDS AND LK-H8 DELTA-T'S OF 14-16 C...LAKE ENHANCEMENT IS ANTICIPATED ALONG THE LK MICH SHORELINE THROUGHOUT THE DAY. THE LLVL WINDS ARE EXPECTED TO GRADUALLY BACK FROM EAST TO NNE DURING THE DAY...SO THE BETTER ENHANCEMENT SHOULD BECOME FOCUSED FARTHER SOUTH WITH TIME LATE THIS AFTERNOON AND EVG. GIVEN THE ACCUM RATES SEEN THIS MORNING... DECIDED TO BOOST TOTALS ALONG THE LKSHR AND ISSUE A WINTER WX ADVISORY. OPTED TO JUST INCLUDE KEWAUNEE AND MANITOWOC COUNTIES FOR NOW...ALTHOUGH WOULD NOT BE SHOCKED IF DOOR COUNTY HAS TO BE ADDED. THE LK-ENHANCEMENT SHOULD CONTINUE INTO THE EARLY EVG BEFORE TAPERING OFF AS WINDS BACK NORTH. ATTENTION TURNS TO NC WI LATER TONIGHT INTO WEDNESDAY...AS LLVL WINDS BECOME NNW AND LK-H8 DELTA-T'S INCREASE TO 16 TO 18 C ACROSS WSTRN LK SUPERIOR. WILL CARRY LIKELY POPS IN VILAS COUNTY...ALONG WITH SOME MINOR ACCUMS. USED THE TOP PERFORMING SREFBC GUIDANCE DATA SET FOR MAX TEMPS... AND A BLEND OF THE MODELS (CONSALL) FOR TONIGHT'S MIN TEMPS. .LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY. THE LATEST GFS ENSEMBLE MEAN INDICATES SUBSTANTIAL MID-LEVEL RIDGING OVER THE CANADIAN ARCTIC AND NORTH OF ALASKA WILL GRADUALLY WEAKEN...WHILE RETREATING TOWARDS NE RUSSIA. WILL SEE THE LONGWAVE TROUGH OVER THE EASTERN HALF OF NORTH AMERICA AMPLIFY BY THE END OF THE PERIOD. THE MAIN FORECAST CONCERN IS THE SHORTWAVE DROPPING SE INTO THE GREAT LAKES FRIDAY NIGHT INTO SATURDAY. THE GFS ENSEMBLE MEAN INDICATES MORE SPREAD IN REGARDS TO THE AMPLITUDE OF THIS WAVE THAN THE TIMING. THE 00Z OPERATIONAL GFS AND 12Z ECMWF ARE IN FAIRLY GOOD AGREEMENT THROUGH 12Z SAT AND WILL USE A BLEND OF THESE TWO MODELS. THEREAFTER...WILL LEAN MORE TOWARDS THE GFS ENSEMBLE. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...NNW LOW LEVEL WINDS WILL BE OVERHEAD AT THE START OF THE PERIOD JUST AHEAD OF HIGH PRESSURE OVER THE GREAT PLAINS. WILL SEE LAKE EFFECT SNOW SHOWERS OVER VILAS COUNTY DURING THE EVENING GRADUALLY DIMINISH AS THE SURFACE RIDGE AXIS MOVES INTO THE REGION THEREBY WEAKENING THE LOW LEVEL FLOW. MAY SEE SOME CLEARING ELSEWHERE ONCE THE RIDGE AXIS APPROACHES...MAINLY AFTER MIDNIGHT. HIGH PRESSURE WILL BE PRESENT THURSDAY MORNING BUT MODELS DIVERGE CONCERNING THE DEGREE OF CLOUD COVER MOVING INTO THE AREA THURSDAY AFTERNOON AHEAD OF A WEAK SHORTWAVE MOVING SE OVER THE NORTHERN PLAINS. WITH THE 850MB BAROCLINIC ZONE WELL TO THE SOUTHWEST...THINK THE GFS IS TOO AMBITIOUS WITH THE NE EXTENT OF CLOUDS AND PRECIP. INHERITED FORECAST MENTIONS FLURRIES ACROSS THE FAR NORTH CWA AND THIS LOOKS FINE. THE BAROCLINIC ZONE DRIFTS A BIT CLOSER THURSDAY NIGHT BUT STILL APPEARS TOO FAR SE TO ADD POPS TO CENTRAL WISCONSIN. EVENTUALLY...SOME FLURRIES MAY NEED TO BE ADDED. TEMPS NEAR NORMAL OVER THE PERIOD. FRIDAY AND SATURDAY...THE BAROCLINIC ZONE WILL STILL BE TO OUR SOUTHWEST ON FRIDAY AND DESPITE WEAK SHORTWAVE RIDGING OVERHEAD...STILL ANTICIPATE AMPLE CLOUD COVER AND POTENTIAL FOR FLURRIES. MORE SUBSTANTIAL JET AND SHORTWAVE ENERGY THEN TRACKS OVER THE GREAT LAKES LATE FRIDAY NIGHT AND SATURDAY. WITH THE LOW PROGGED TO MOVE OVER NORTHERN WISCONSIN AND THE UPPER PENINSULA...FIGURE WILL SEE SOME WARM ADVECTION SNOWS THAT COULD POTENTIAL DROP 1-3 OR 2-4 INCHES BUT MORE SUBSTANTIAL SNOWS WILL BE FOUND NORTH OF THE LOW TRACK OVER LAKE SUPERIOR. LAKE EFFECT SNOW CHANCES THEN CRANK UP IN THE WAKE OF THE SYSTEM OVER NORTH-CENTRAL WISCONSIN SATURDAY NIGHT. && .AVIATION...LOOK FOR MVFR/IFR CONDITIONS TO PREVAIL OVER MOST OF THE AREA...AS LIGHT SNOW CONTINUES THROUGH THE DAY. LOCALLY HEAVY SNOW BANDS MAY OCCUR NEAR LK MICHIGAN. THE SNOW IS EXPECTED TO TAPER OFF THIS EVG...RESULTING IN IMPROVING VSBYS. HOWEVER... CIGS WILL LIKELY REMAIN IN THE MVFR RANGE. IN ADDITION...LK-EFFECT SNOW SHOWERS WILL BE ON THE INCREASE IN NC WI LATE TONIGHT. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 8 PM CST THIS EVENING FOR WIZ040- 050. && TSK/MPC
In the hours before
Local storm report, Jan 11, 2:37 AM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
237 AM CST TUE JAN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM SNOW KEWAUNEE 44.45N 87.50W
01/11/2011 E1.5 INCH KEWAUNEE WI LAW ENFORCEMENT
SINCE MIDNIGHT
&&
TSKThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 4:01 AM CST | Winter Weather Advisory | GRB | Kewaunee, Manitowoc | 15 hr |
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.